Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 1, 2015, 12:35 PM CDT for 17 counties in Nebraska; 6 counties in Iowa. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 12:35 PM CDT (17:35 UTC)
- In effect from
- Apr 1, 2015, 1:00 PM CDT
- Expired
- Apr 1, 2015, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 23 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2766 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS73 KOAX 011735 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1235 PM CDT WED APR 1 2015 ...GUSTY SOUTH WINDS THIS AFTERNOON... IAZ043-055-056-069-079-080-NEZ012-015-017-018-030>034-042>045- 050>053-012300- /O.NEW.KOAX.WI.Y.0006.150401T1800Z-150401T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-CEDAR- THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER... MACY...WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 1235 PM CDT WED APR 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...GUSTY SOUTH WINDS WILL PREVAIL THROUGH THE AFTERNOON. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
1 follow-up statement
651 WWUS73 KOAX 012311 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 611 PM CDT WED APR 1 2015 IAZ043-055-056-069-079-080-NEZ012-015-017-018-030>034-042>045- 050>053-020015- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-150401T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-CEDAR- THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER... MACY...WALTHILL...WINNEBAGO...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 611 PM CDT WED APR 1 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DECREASED TO JUST BELOW ADVISORY CRITERIA IN MOST AREAS...THUS THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$ DEWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:25 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 1, 6:25 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 AM CDT WED APR 1 2015 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 346 AM CDT WED APR 1 2015 SHORTWAVE TROF OVER THE PAC NW REGION REMAINS FEATURE OF INTEREST AND WILL BE THE FOCUS FOR CONVECTIVE ACTIVITY LATER THIS AFTERNOON. CURRENT SFC OBS ALREADY SHOWING AREA OF LOW PRESSURE ORGANIZING OVER THE NRN PLAINS ALONG WITH GULF MOISTURE...60 DEW POINTS...PUSHING UP THRU TX INTO OK. LATEST RAP13 IS PLACING THE LEADING EDGE OF THE COLD FRONT MOVING INTO THE NRN CWA AROUND 21Z WITH STOUT LLVL THETA-E ADV RACING UP AHEAD OF THE BNDRY. AND WITH DAYTIME HEATING...DESTABILIZATION WILL QUICKLY ALLOW CONVECTION TO FIRE AND INTENSIFY AS THE FRONT PUSHES SOUTH. WITH KI AROUND 40/PW VALUES 1.25"...THE ENVIRONMENT WILL BE MOISTURE RICH AND MAKE IT QUITE PROBABLE SEVERAL LOCATIONS...MAINLY ALONG/SOUTH OF I-80 WILL SEE RAINFALL AMOUNTS OF AN INCH OR MORE ASSOCIATED WITH STRONGER STORMS PASSING THRU. IN ADDITION...RAP13 IS SUGGESTING THAT EFFECTIVE SHEAR WILL BE ON THE LOW END FOR PRODUCING SEVERE STORMS AND SUSPECT THE HAIL THREAT WILL BE ISOLATED IN NATURE. THURSDAY NIGHT/FRIDAY MORNING...GFS/NAM/ECM ALL POINT TO THE SRN CWA FOR POSSIBLE PCPN ASSOCIATED WITH STRONG 300K UPGLIDE/LOW COND PRES DEF. SITUATION SEEMS WORTHY ENOUGH TO AT LEAST GO WITH LOW END POPS. AS FOR TEMPS...A QUITE NOTICEABLE DOWNWARD TREND WILL BE REALIZED WITH HIGHS GOING FROM THE LOW/MID 80S TODAY TO THE LOW 50S ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 346 AM CDT WED APR 1 2015 GFS AND ECM IN RATHER GOOD AGREEMENT THE PRIMARY LARGE SCALE FEATURE WILL BE AN AMPLIFIED TROF FORMING OVER THE WRN CONUS EARLY NEXT WEEK WITH DRY CONDITIONS AT LEAST THRU NEXT SUNDAY. GFS/ECM/CMC ALL SHOW IMPRESSIVE LLVL MOISTURE RETURN INTO THE CNTRL PLAINS WITH PCPN DEVELOPMENT ALONG A WARM FRONT SUNDAY NIGHT...THEN AGAIN ON MONDAY IN ASSOCIATION WITH EWD ADVANCING DRY LINE. FCST POP FCST LOOKS REASONABLE FOR NOW SO NO MAJOR CHANGES PLANNED. AS FOR TEMPS...MEX AND ECMMOS METEOGRAMS ARE SHOWING CONSIDERABLE DIFFERENCES WITH THE MEX PUSHING HIGHS AT KOMA INTO THE M60S WHILE ECMMOS IS MUCH COOLER WITH LOW/MID 50S. PREFER TO GO WITH WARMER MEX GUIDANCE. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 620 AM CDT WED APR 1 2015 STRONG SOUTH WINDS OF 20 TO 35KT WILL CONTINUE THROUGH MUCH OF THE DAY AHEAD OF A COLD FRONT MOVING INTO EASTERN NEBRASKA LATER IN THE AFTERNOON AND TONIGHT. THE FRONT WILL ARRIVE AT KOFK AROUND 23Z...THEN KOMA/KLNK NEAR 02Z. THUNDERSTORMS ALONG THE FRONT WILL BRING BRIEF IFR CONDITIONS TO TAF SITES...BUT GENERALLY VFR CIGS AND AREAS OF MVFR VSBYS ARE FORECAST OUTSIDE OF THE STRONGEST STORMS. EXPECT ABOUT A 3 HOUR PERIOD OF STORMS AT KOFK...WITH ABOUT AN 8 HOUR PERIOD OF POTENTIAL RAIN/THUNDER AT KOMA/KLNK. NORTH WINDS WILL FOLLOW THE FRONT WITH VFR CIGS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...DERGAN
Hazardous weather outlook, Apr 1, 10:35 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1035 AM CDT WED APR 1 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-020545- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1035 AM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HIGH FIRE DANGER WILL BE IN PLACE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON IN ADVANCE OF A COLD FRONT. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER NORTHEAST NEBRASKA THEN SPREAD SLOWLY SOUTHEAST INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TONIGHT. SOME STORMS MAY BE SEVERE LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE THREAT FOR SEVERE STORMS SHOULD DIMINISH AS WE HEAD TOWARD MIDNIGHT. HOWEVER SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE AS RAIN AND ISOLATED THUNDERSTORMS WILL BE SLOW TO CLEAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORM ACTIVITY WILL COME SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:56 PM CDT | Special Weather Statement | OAX | Cedar | 19 min |
| Apr 1, 5:06 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 39 min |
| Apr 1, 5:37 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 38 min |
| Apr 1, 5:52 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 38 min |
| Apr 1, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 45 min |
Nearby
Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.